March  2015, 20(2): 683-701. doi: 10.3934/dcdsb.2015.20.683

Optimal harvesting for a stochastic N-dimensional competitive Lotka-Volterra model with jumps

1. 

Department of Mathematics, Harbin Institute of Technology, Weihai 264209

2. 

Department of Mathematics, Harbin Institute of Technology at Weihai, Weihai 264209

Received  January 2014 Revised  August 2014 Published  January 2015

Optimization problem for a stochastic N-dimensional competitive Lotka-Volterra system is studied in this paper. The considered system is driven by both white noise and jumping noise, and the jumping noise is modeled by a stochastic integral with respect to a Poisson counting measure generated by a Poisson point process. For two types of objective functions, namely, time-averaged yield and sustained yield, the optimal harvesting efforts as well as the corresponding maximum yields are given respectively. Moreover, almost sure equivalence between these two objective functions is proved by ergodic method. This paper provides us a new idea to study the stochastic optimal harvesting problem with sustained yield, and this idea can be popularized to other stochastic systems.
Citation: Xiaoling Zou, Ke Wang. Optimal harvesting for a stochastic N-dimensional competitive Lotka-Volterra model with jumps. Discrete and Continuous Dynamical Systems - B, 2015, 20 (2) : 683-701. doi: 10.3934/dcdsb.2015.20.683
References:
[1]

L. H. Alvarez, Optimal harvesting under stochastic fluctuations and critical depensation, Math Biosci., 152 (1998), 63-85. doi: 10.1016/S0025-5564(98)10018-4.

[2]

V. S. Anishchenko, Nonlinear Dynamics of Chaotic and Stochastic Systems: Tutorial and Modern Developments, Springer-Verlag, New York, 2007.

[3]

D. Applebaum, Lévy Processes and Stochastics Calculus, Cambridge University Press, 2 edition, 2009. doi: 10.1017/CBO9780511809781.

[4]

L. Arnold, Stochastic Differential Equations: Theory and Applications, Wiley, New York, 1974.

[5]

L. Arnold, Random Dynamical Systems, Springer, New York, 1998. doi: 10.1007/978-3-662-12878-7.

[6]

J. Bao, X. Mao,G. Yin and C. Yuan, Competitive lotka-volterra population dynamics with jumps, Nonlinear Anal., 74 (2011), 6601-6616. doi: 10.1016/j.na.2011.06.043.

[7]

J. Bao and C. Yuan, Stochastic population dtnamics driven by lévy noise, J. Math. Anal. Appl., 391 (2012), 363-375. doi: 10.1016/j.jmaa.2012.02.043.

[8]

I. Barbalat, Systemes d'équations différentielles d'oscillations non linéaires, Rev. Math. Pures. Appl., 4 (1959), 267-270.

[9]

J. R. Beddington and R. M. May, Harvesting natural populations in a randomly fluctuating environment, Science, 197 (1977), 463-465. doi: 10.1126/science.197.4302.463.

[10]

J. X. Chen, C. H. Yu and L. Jin, Mathematical Analysis, Higher Education Press, Beijing, 2 edition, 2004.

[11]

C. Chiarella, X. He, D. Wang and M. Zheng, The stochastic bifurcation behaviour of speculative financial markets, Physica A., 387 (2008), 3837-3846. doi: 10.1016/j.physa.2008.01.078.

[12]

C. W. Clark, Mathematical Bioeconomics: The Optimal Management of Renewal Resources, John Wiley and Sons Inc., New York, 2 edition, 1990.

[13]

H. Crauel and M. Gundlach, Stochastic Dynamics, Springer-Verlag, New York, 1999. doi: 10.1007/b97846.

[14]

T. C. Gard, Persistence in stochastic food web models, Bull. Math. Biol., 46 (1984), 357-370. doi: 10.1007/BF02462011.

[15]

T. C. Gard, Stability for multispecies population models in random environments, Nonlinear Anal., 10 (1986), 1411-1419. doi: 10.1016/0362-546X(86)90111-2.

[16]

G. Hu and K. Wang, Stability in distribution of competitive lotka-volterra system with markovian switching, Appl. Math. Model., 35 (2011), 3189-3200. doi: 10.1016/j.apm.2010.12.025.

[17]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, Amsterdam, North-Holland, 1981.

[18]

D. Jiang, C. Ji, X. Li and D. O'Regan, Analysis of autonomous lotka-volterra competition system with random perturbation, J. Math. Anal. Appl., 390 (2012), 582-595. doi: 10.1016/j.jmaa.2011.12.049.

[19]

F. C. Klebaner, Introduction to Stochastic Calculus With Applications, Imperial College Press, London, 2005. doi: 10.1142/p386.

[20]

H. Kunita, Itô's stochastic calculus: Its surprising power for applications, Stochastic Process. Appl., 120 (2010), 622-652. doi: 10.1016/j.spa.2010.01.013.

[21]

W. Li, K. Wang and H. Su, Optimal harvesting policy for stochastic logistic population model, Appl. Math. Comput., 218 (2011), 157-162. doi: 10.1016/j.amc.2011.05.079.

[22]

X. Li, D. Jiang and X. Mao, Population dynamical behavior of lotka-volterra system under regime switching, J. Comput. Appl. Math., 232 (2009), 427-448. doi: 10.1016/j.cam.2009.06.021.

[23]

X. Li and X. Mao, Population dynamical behavior of non-autonomous lotka-volterra competitive system with random perturbation, Discret. Contin. Dyn. S., 24 (2009), 523-545. doi: 10.3934/dcds.2009.24.523.

[24]

R. S. Liptser, A strong law of large numbers for local martingales, Stochastics, 3 (1980), 217-228. doi: 10.1080/17442508008833146.

[25]

A. J. Lotka, Elements of Physical Biology, William and Wilkins, Baltimore, 1925.

[26]

E. M. Lungu and B. Øksendal, Optimal harvesting from a population in a stochastic crowded environment, Math. Biosci., 145 (1997), 47-75. doi: 10.1016/S0025-5564(97)00029-1.

[27]

X. Mao, Stochastic Differential Equations and Applications, Horwood, New York, 1997. doi: 10.1533/9780857099402.

[28]

X. Mao, Stationary distribution of stochastic population systems, Syst. Control Letters, 60 (2011), 398-405. doi: 10.1016/j.sysconle.2011.02.013.

[29]

X. Mao, G. Marion and E. Renshaw, Environmental brownian noise suppresses explosions in populations dynamics, Stochastic Process. Appl., 97 (2002), 95-110. doi: 10.1016/S0304-4149(01)00126-0.

[30]

X. Mao, S. Sabanis and E. Renshaw, Asymptotic behavior of the stochastic lotka-volterra model, J. Math. Anal. Appl., 287 (2003), 141-156. doi: 10.1016/S0022-247X(03)00539-0.

[31]

X. Mao and C. Yuan, Stochastic Differential Equations with Markovian Switching, Imperial College Press, London, 2006. doi: 10.1142/p473.

[32]

R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, 2001.

[33]

B. Øksendal, Stochastic Differential Equations: An Introduction with Applications, Springer, Berlin, 6 edition, 2003. doi: 10.1007/978-3-642-14394-6.

[34]

S. Peng and X. Zhu, Necessary and sufficient condition for comparison theorem of 1-dimensional stochastic differential equations, Stochastic Process. Appl., 116 (2006), 370-380. doi: 10.1016/j.spa.2005.08.004.

[35]

D. Prato and J. Zabczyk, Ergodicity for Infinite Dimensional Systems, Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829.

[36]

M. A. Shah and U. Sharma, Optimal harvesting policies for a generalized gordon-schaefer model in randomly varying environment, Appl. Stochastic Models Bus. Ind., 19 (2003), 43-49. doi: 10.1002/asmb.490.

[37]

R. Situ, Theory of Stochastic Differential Equations with Jumps and Applications: Mathematical and Analytical Techniques with Applications to Engineering, Springer, New York, 2005.

[38]

V. Volterra, Variazioni e fluttuazioni del numero d'individui in specie d'animali conviventi, Mem. Acad. Lincei, 2 (1926), 31-113.

[39]

K. Wang, Stochastic Biomathematics Models, Science Press, Beijing, 2010.

[40]

C. Zhu and G. Yin, On competitive lotka-volterra model in random environments, J. Math. Anal. Appl., 357 (2009), 154-170. doi: 10.1016/j.jmaa.2009.03.066.

[41]

C. Zhu and G. Yin, On hybrid competitive lotka-volterra ecosystems, Nonlinear Anal., 71 (2009), e1370-e1379. doi: 10.1016/j.na.2009.01.166.

[42]

X. Zou and K. Wang, Numerical simulations and modeling for stochastic biological systems with jumps, Commun. Nonlinear Sci. Numer. Simulat., 19 (2014), 1557-1568. doi: 10.1016/j.cnsns.2013.09.010.

show all references

References:
[1]

L. H. Alvarez, Optimal harvesting under stochastic fluctuations and critical depensation, Math Biosci., 152 (1998), 63-85. doi: 10.1016/S0025-5564(98)10018-4.

[2]

V. S. Anishchenko, Nonlinear Dynamics of Chaotic and Stochastic Systems: Tutorial and Modern Developments, Springer-Verlag, New York, 2007.

[3]

D. Applebaum, Lévy Processes and Stochastics Calculus, Cambridge University Press, 2 edition, 2009. doi: 10.1017/CBO9780511809781.

[4]

L. Arnold, Stochastic Differential Equations: Theory and Applications, Wiley, New York, 1974.

[5]

L. Arnold, Random Dynamical Systems, Springer, New York, 1998. doi: 10.1007/978-3-662-12878-7.

[6]

J. Bao, X. Mao,G. Yin and C. Yuan, Competitive lotka-volterra population dynamics with jumps, Nonlinear Anal., 74 (2011), 6601-6616. doi: 10.1016/j.na.2011.06.043.

[7]

J. Bao and C. Yuan, Stochastic population dtnamics driven by lévy noise, J. Math. Anal. Appl., 391 (2012), 363-375. doi: 10.1016/j.jmaa.2012.02.043.

[8]

I. Barbalat, Systemes d'équations différentielles d'oscillations non linéaires, Rev. Math. Pures. Appl., 4 (1959), 267-270.

[9]

J. R. Beddington and R. M. May, Harvesting natural populations in a randomly fluctuating environment, Science, 197 (1977), 463-465. doi: 10.1126/science.197.4302.463.

[10]

J. X. Chen, C. H. Yu and L. Jin, Mathematical Analysis, Higher Education Press, Beijing, 2 edition, 2004.

[11]

C. Chiarella, X. He, D. Wang and M. Zheng, The stochastic bifurcation behaviour of speculative financial markets, Physica A., 387 (2008), 3837-3846. doi: 10.1016/j.physa.2008.01.078.

[12]

C. W. Clark, Mathematical Bioeconomics: The Optimal Management of Renewal Resources, John Wiley and Sons Inc., New York, 2 edition, 1990.

[13]

H. Crauel and M. Gundlach, Stochastic Dynamics, Springer-Verlag, New York, 1999. doi: 10.1007/b97846.

[14]

T. C. Gard, Persistence in stochastic food web models, Bull. Math. Biol., 46 (1984), 357-370. doi: 10.1007/BF02462011.

[15]

T. C. Gard, Stability for multispecies population models in random environments, Nonlinear Anal., 10 (1986), 1411-1419. doi: 10.1016/0362-546X(86)90111-2.

[16]

G. Hu and K. Wang, Stability in distribution of competitive lotka-volterra system with markovian switching, Appl. Math. Model., 35 (2011), 3189-3200. doi: 10.1016/j.apm.2010.12.025.

[17]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, Amsterdam, North-Holland, 1981.

[18]

D. Jiang, C. Ji, X. Li and D. O'Regan, Analysis of autonomous lotka-volterra competition system with random perturbation, J. Math. Anal. Appl., 390 (2012), 582-595. doi: 10.1016/j.jmaa.2011.12.049.

[19]

F. C. Klebaner, Introduction to Stochastic Calculus With Applications, Imperial College Press, London, 2005. doi: 10.1142/p386.

[20]

H. Kunita, Itô's stochastic calculus: Its surprising power for applications, Stochastic Process. Appl., 120 (2010), 622-652. doi: 10.1016/j.spa.2010.01.013.

[21]

W. Li, K. Wang and H. Su, Optimal harvesting policy for stochastic logistic population model, Appl. Math. Comput., 218 (2011), 157-162. doi: 10.1016/j.amc.2011.05.079.

[22]

X. Li, D. Jiang and X. Mao, Population dynamical behavior of lotka-volterra system under regime switching, J. Comput. Appl. Math., 232 (2009), 427-448. doi: 10.1016/j.cam.2009.06.021.

[23]

X. Li and X. Mao, Population dynamical behavior of non-autonomous lotka-volterra competitive system with random perturbation, Discret. Contin. Dyn. S., 24 (2009), 523-545. doi: 10.3934/dcds.2009.24.523.

[24]

R. S. Liptser, A strong law of large numbers for local martingales, Stochastics, 3 (1980), 217-228. doi: 10.1080/17442508008833146.

[25]

A. J. Lotka, Elements of Physical Biology, William and Wilkins, Baltimore, 1925.

[26]

E. M. Lungu and B. Øksendal, Optimal harvesting from a population in a stochastic crowded environment, Math. Biosci., 145 (1997), 47-75. doi: 10.1016/S0025-5564(97)00029-1.

[27]

X. Mao, Stochastic Differential Equations and Applications, Horwood, New York, 1997. doi: 10.1533/9780857099402.

[28]

X. Mao, Stationary distribution of stochastic population systems, Syst. Control Letters, 60 (2011), 398-405. doi: 10.1016/j.sysconle.2011.02.013.

[29]

X. Mao, G. Marion and E. Renshaw, Environmental brownian noise suppresses explosions in populations dynamics, Stochastic Process. Appl., 97 (2002), 95-110. doi: 10.1016/S0304-4149(01)00126-0.

[30]

X. Mao, S. Sabanis and E. Renshaw, Asymptotic behavior of the stochastic lotka-volterra model, J. Math. Anal. Appl., 287 (2003), 141-156. doi: 10.1016/S0022-247X(03)00539-0.

[31]

X. Mao and C. Yuan, Stochastic Differential Equations with Markovian Switching, Imperial College Press, London, 2006. doi: 10.1142/p473.

[32]

R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, 2001.

[33]

B. Øksendal, Stochastic Differential Equations: An Introduction with Applications, Springer, Berlin, 6 edition, 2003. doi: 10.1007/978-3-642-14394-6.

[34]

S. Peng and X. Zhu, Necessary and sufficient condition for comparison theorem of 1-dimensional stochastic differential equations, Stochastic Process. Appl., 116 (2006), 370-380. doi: 10.1016/j.spa.2005.08.004.

[35]

D. Prato and J. Zabczyk, Ergodicity for Infinite Dimensional Systems, Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829.

[36]

M. A. Shah and U. Sharma, Optimal harvesting policies for a generalized gordon-schaefer model in randomly varying environment, Appl. Stochastic Models Bus. Ind., 19 (2003), 43-49. doi: 10.1002/asmb.490.

[37]

R. Situ, Theory of Stochastic Differential Equations with Jumps and Applications: Mathematical and Analytical Techniques with Applications to Engineering, Springer, New York, 2005.

[38]

V. Volterra, Variazioni e fluttuazioni del numero d'individui in specie d'animali conviventi, Mem. Acad. Lincei, 2 (1926), 31-113.

[39]

K. Wang, Stochastic Biomathematics Models, Science Press, Beijing, 2010.

[40]

C. Zhu and G. Yin, On competitive lotka-volterra model in random environments, J. Math. Anal. Appl., 357 (2009), 154-170. doi: 10.1016/j.jmaa.2009.03.066.

[41]

C. Zhu and G. Yin, On hybrid competitive lotka-volterra ecosystems, Nonlinear Anal., 71 (2009), e1370-e1379. doi: 10.1016/j.na.2009.01.166.

[42]

X. Zou and K. Wang, Numerical simulations and modeling for stochastic biological systems with jumps, Commun. Nonlinear Sci. Numer. Simulat., 19 (2014), 1557-1568. doi: 10.1016/j.cnsns.2013.09.010.

[1]

Sylvain De Moor, Luis Miguel Rodrigues, Julien Vovelle. Invariant measures for a stochastic Fokker-Planck equation. Kinetic and Related Models, 2018, 11 (2) : 357-395. doi: 10.3934/krm.2018017

[2]

Marco Torregrossa, Giuseppe Toscani. On a Fokker-Planck equation for wealth distribution. Kinetic and Related Models, 2018, 11 (2) : 337-355. doi: 10.3934/krm.2018016

[3]

Michael Herty, Christian Jörres, Albert N. Sandjo. Optimization of a model Fokker-Planck equation. Kinetic and Related Models, 2012, 5 (3) : 485-503. doi: 10.3934/krm.2012.5.485

[4]

José Antonio Alcántara, Simone Calogero. On a relativistic Fokker-Planck equation in kinetic theory. Kinetic and Related Models, 2011, 4 (2) : 401-426. doi: 10.3934/krm.2011.4.401

[5]

Fabio Camilli, Serikbolsyn Duisembay, Qing Tang. Approximation of an optimal control problem for the time-fractional Fokker-Planck equation. Journal of Dynamics and Games, 2021, 8 (4) : 381-402. doi: 10.3934/jdg.2021013

[6]

Helge Dietert, Josephine Evans, Thomas Holding. Contraction in the Wasserstein metric for the kinetic Fokker-Planck equation on the torus. Kinetic and Related Models, 2018, 11 (6) : 1427-1441. doi: 10.3934/krm.2018056

[7]

Andreas Denner, Oliver Junge, Daniel Matthes. Computing coherent sets using the Fokker-Planck equation. Journal of Computational Dynamics, 2016, 3 (2) : 163-177. doi: 10.3934/jcd.2016008

[8]

Ioannis Markou. Hydrodynamic limit for a Fokker-Planck equation with coefficients in Sobolev spaces. Networks and Heterogeneous Media, 2017, 12 (4) : 683-705. doi: 10.3934/nhm.2017028

[9]

Manh Hong Duong, Yulong Lu. An operator splitting scheme for the fractional kinetic Fokker-Planck equation. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5707-5727. doi: 10.3934/dcds.2019250

[10]

Giuseppe Toscani. A Rosenau-type approach to the approximation of the linear Fokker-Planck equation. Kinetic and Related Models, 2018, 11 (4) : 697-714. doi: 10.3934/krm.2018028

[11]

Shui-Nee Chow, Wuchen Li, Haomin Zhou. Entropy dissipation of Fokker-Planck equations on graphs. Discrete and Continuous Dynamical Systems, 2018, 38 (10) : 4929-4950. doi: 10.3934/dcds.2018215

[12]

Martin Burger, Ina Humpert, Jan-Frederik Pietschmann. On Fokker-Planck equations with In- and Outflow of Mass. Kinetic and Related Models, 2020, 13 (2) : 249-277. doi: 10.3934/krm.2020009

[13]

Michael Herty, Lorenzo Pareschi. Fokker-Planck asymptotics for traffic flow models. Kinetic and Related Models, 2010, 3 (1) : 165-179. doi: 10.3934/krm.2010.3.165

[14]

Ludovic Dan Lemle. $L^1(R^d,dx)$-uniqueness of weak solutions for the Fokker-Planck equation associated with a class of Dirichlet operators. Electronic Research Announcements, 2008, 15: 65-70. doi: 10.3934/era.2008.15.65

[15]

Joseph G. Conlon, André Schlichting. A non-local problem for the Fokker-Planck equation related to the Becker-Döring model. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 1821-1889. doi: 10.3934/dcds.2019079

[16]

Simon Plazotta. A BDF2-approach for the non-linear Fokker-Planck equation. Discrete and Continuous Dynamical Systems, 2019, 39 (5) : 2893-2913. doi: 10.3934/dcds.2019120

[17]

Patrick Cattiaux, Elissar Nasreddine, Marjolaine Puel. Diffusion limit for kinetic Fokker-Planck equation with heavy tails equilibria: The critical case. Kinetic and Related Models, 2019, 12 (4) : 727-748. doi: 10.3934/krm.2019028

[18]

Anton Arnold, Beatrice Signorello. Optimal non-symmetric Fokker-Planck equation for the convergence to a given equilibrium. Kinetic and Related Models, , () : -. doi: 10.3934/krm.2022009

[19]

Florian Schneider, Andreas Roth, Jochen Kall. First-order quarter-and mixed-moment realizability theory and Kershaw closures for a Fokker-Planck equation in two space dimensions. Kinetic and Related Models, 2017, 10 (4) : 1127-1161. doi: 10.3934/krm.2017044

[20]

Zeinab Karaki. Trend to the equilibrium for the Fokker-Planck system with an external magnetic field. Kinetic and Related Models, 2020, 13 (2) : 309-344. doi: 10.3934/krm.2020011

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (114)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]